A new generalization of Rhoades' condition





S-normed space, Fixed point theorem, Rhoades'condition


In this paper, our aim is to obtain a new generalization of the well-known Rhoades' contractive condition. To do this, we introduce the notion of an S-normed space. We extend the Rhoades' contractive condition to S-normed spaces and define a new type of contractive conditions. We support our theoretical results with necessary illustrative examples.


Download data is not yet available.

Author Biographies

Nihal Taş, Department of Mathematics Balıkesir University, Turkey

received her Ph.D. in Mathematics at Balıkesir University, Balıkesir, Turkey, in 2017. She is currently an associate professor at Balıkesir University, Balıkesir, Turkey. Her research interests include general topology, fixed point theory and soft set theory.

Nihal Özgür, Department of Mathematics Balıkesir University, Turkey

received her Ph.D. in Mathematics at Uludağ University, Bursa, Turkey, in 1999. She is currently a full professor at Balıkesir University, Balıkesir, Turkey. Her research interests include complex functions with one variable, fixed point theory and number theory.


Chang, S.S. (1986). On Rhoades’ open questions and some fixed point theorems for a class of mappings. Proc. Amer. Math. Soc., 97(2), 343-346.

Chang, S.S., & Zhong, Q.C. (1990). On Rhoades’ open questions. Proc. Amer. Math. Soc., 109(1), 269-274.

Ege, Ö., Park, C., & Ansari, A. H. (2020). A different approach to complex valued Gb-metric spaces. Advances in Difference Equations 2020, 152. https://doi.org/10.1186/s13662-020-02605-0

Ramezani, M., Ege, Ö., & De la Sen, M. (2019). A new fixedpoint theorem and a new generalized Hyers-Ulam-Rassias stability in incomplete normed spaces. Mathematics, 7, 1117. https://doi.org/10.3390/math7111117

Ege, M. E., & Alaca, C. (2015). Fixed point results and an application to homotopy in modular metric spaces. J. Nonlinear Sci. Appl., 8(6), 900-908.

Gupta, A. (2013). Cyclic contraction on S metric space. International Journal of Analysis and Applications, 3(2) 119-130.

Khan, K.A. (2014). Generalized normed spaces and fixed point theorems. Journal of Mathematics and Computer Science, 13, 157- 167.

Liu, Z., Xu, Y., & Cho, Y.J. (1998). On characterizations of fixed and common fixed points. J. Math. Anal. Appl., 222, 494-504.

Mohanta, S.K. (2012). Some fixed point theorems in G-metric spaces. An. Stiint. Univ. ”Ovidius” Constanta Ser. Mat., 20(1), 285- 305.

Mustafa, Z., & Sims, B. (2006). A new approach to generalized metric spaces. J. Nonlinear Convex Anal., 7(2), 289-297.

Oliveria, P. (2001). Two Results on Fixed Points. In: Proceedings of the Third World Congress of Nonlinear Analysts, Part 4 (Catania, 2000). Nonlinear Anal. 47 (2001) 2703- 2717.

Özgür, N.Y., & Tas, N. (2017). Some fixed point theorems on S-metric spaces. Mat. Vesnik, 69(1), 39-52.

Özgür, N.Y., & Tas, N. (2017). Some new contractive mappings on S-metric spaces and their relationships with the mapping (S25). Math. Sci., 11(1), 7-16.

Rhoades, B.E. (1977). A Comparison of various definitions of contractive mappings. Trans. Amer. Math. Soc., 226, 257-290.

Sedghi, S., Shobe, N., & Aliouche, A. (2012). A generalization of fixed point theorems in S-metric spaces. Mat. Vesnik, 64(3), 258-266.

Smulian, V. (1939). On the principle of inclusion in the space of the type (B). Rec. Math. [Math. Sbornik]N.S. 5, 47(2), 317-328.

Tas, N. (2017). Fixed point theorems and their various applications, PhD Thesis. Balikesir University.



DOI: 10.11121/ijocta.2022.1112
Published: 2022-07-27

How to Cite

Taş, N., & Özgür, N. (2022). A new generalization of Rhoades’ condition. An International Journal of Optimization and Control: Theories & Applications (IJOCTA), 12(2), 169–183. https://doi.org/10.11121/ijocta.2022.1112



Research Articles